Alert archive / New Jersey / Flash Flood Warnings in 2025

Flash Flood Warning 9, NWS New York, NY

July 14, 2025Essex County, Union County, New Jersey

NWS New York, NY issued this flash flood warning at Jul 14, 2025, 5:25 PM EDT for Essex County, Union County, New Jersey. It was in force for 4 hr. 25 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2025, 5:25 PM EDT (21:25 UTC)
Expired
Jul 14, 2025, 9:51 PM EDT
In force
4 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Essex County, NJ, Union County, NJ

The radar

The Philadelphia radar (KDIX), 89 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 5:30 PM EDTFLASH FLOOD3 Ne Watchung, NJGreen Brook at Seeley Mills reached flood stage.
Jul 14, 5:30 PM EDTFLASH FLOOD3 Ne Watchung, NJGreen Brook at Seeley Mills reached flood stage.
Jul 14, 5:32 PM EDTFLASH FLOODGarwood, NJSouth Avenue impassable and under 1-2 feet of water due to flooding.
Jul 14, 5:32 PM EDTFLASH FLOODGarwood, NJSouth Avenue impassable and under 1-2 feet of water due to flooding.
Jul 14, 5:50 PM EDTFLASH FLOODClark, NJReservoir overtopping and spilling onto nearby streets and into houses.
Jul 14, 5:50 PM EDTFLASH FLOODClark, NJReservoir overtopping and spilling onto nearby streets and into houses.
Jul 14, 5:55 PM EDTFLASH FLOOD1 Se Berkeley Heights, NJInterstate 78 closed due to flooding in Berkley Heights.
Jul 14, 5:55 PM EDTFLASH FLOOD1 Se Berkeley Heights, NJInterstate 78 closed due to flooding in Berkley Heights.
Jul 14, 5:58 PM EDTFLASH FLOODWestfield, NJSouth Avenue near the train station is impassable due to floodwaters.
Jul 14, 5:58 PM EDTFLASH FLOODWestfield, NJSouth Avenue near the train station is impassable due to floodwaters.
Jul 14, 6:08 PM EDTFLASH FLOOD1 Se Mountainside, NJRoute 22 closed due to flooding. Several vehicles stranded in floodwaters. Fire Dept on the scene.
Jul 14, 6:08 PM EDTFLASH FLOOD1 Se Mountainside, NJRoute 22 closed due to flooding. Several vehicles stranded in floodwaters. Fire Dept on the scene.
Jul 14, 6:15 PM EDTFLASH FLOOD1 S Springfield, NJRoute 22 closed due to flooding.
Jul 14, 6:15 PM EDTFLASH FLOOD1 S Springfield, NJRoute 22 closed due to flooding.
Jul 14, 6:45 PM EDTFLASH FLOODRoselle Park, NJChestnut Street by Westfield Avenue is impassable due to flooding.
Jul 14, 6:45 PM EDTFLASH FLOODRoselle Park, NJChestnut Street by Westfield Avenue is impassable due to flooding.
Jul 14, 7:00 PM EDTFLASH FLOOD1 Nw Fanwood, NJAmbulance, UPS Truck, and a bus stranded in flood waters on Park Avenue in Scotch Plains. At least one motorist had to be rescued from flood waters overtaking cars.
Jul 14, 7:00 PM EDTFLASH FLOOD1 Nw Fanwood, NJAmbulance, UPS Truck, and a bus stranded in flood waters on Park Avenue in Scotch Plains. At least one motorist had to be rescued from flood waters overtaking cars.
Jul 14, 7:00 PM EDTFLASH FLOODNorth Plainfield, NJNumerous roadways completely flooded with multiple flooded or stalled out vehicles. Time estimated.
Jul 14, 7:10 PM EDTFLASH FLOOD1 Wnw Clark, NJWater rescues ongoing across the county, including Scotch Plains, Roselle, Clark, Linden, and Plainview. Several swift water rescue boats are being used.
Jul 14, 7:10 PM EDTFLASH FLOOD1 Wnw Clark, NJWater rescues ongoing across the county, including Scotch Plains, Roselle, Clark, Linden, and Plainview. Several swift water rescue boats are being used.
Jul 14, 7:10 PM EDTFLASH FLOODSummit, NJSeveral roads around Summit impassable due to floodwaters.
Jul 14, 7:10 PM EDTFLASH FLOODSummit, NJSeveral roads around Summit impassable due to floodwaters.
Jul 14, 8:00 PM EDTFLASH FLOODPlainfield, NJ*** 2 FATAL *** 2 fatalities in car that became submerged in flood waters on Stelle Ave, then dragged into Cedar Brook.
Jul 14, 8:00 PM EDTFLASH FLOODPlainfield, NJ*** 2 FATAL *** 2 fatalities in car that became submerged in flood waters on Stelle Ave, then dragged into Cedar Brook.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2025-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2025-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

212 
WGUS51 KOKX 142125
FFWOKX
NJC013-039-142330-
/O.NEW.KOKX.FF.W.0009.250714T2125Z-250714T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
525 PM EDT Mon Jul 14 2025

The National Weather Service in Upton has issued a

* Flash Flood Warning for...
  Essex County in northeastern New Jersey...
  Union County in northeastern New Jersey...

* Until 730 PM EDT.

* At 525 PM EDT, local law enforcement reported thunderstorms 
  producing heavy rain across the warned area. Between 1.5 and 2.5 
  inches of rain have fallen. Additional rainfall amounts of 1 to 2 
  inches are possible in the warned area. Flash flooding is already 
  occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Law enforcement reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Newark, Elizabeth, Plainfield, Linden, Orange, Summit, Millburn, 
  Caldwell, Clark, Fairfield, Union, East Orange, Irvington, West 
  Orange, Montclair, Westfield, Livingston, Rahway, Maplewood and 
  Scotch Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now! This is a dangerous and life-threatening 
situation. Do not attempt to travel unless you are fleeing an area 
subject to flooding or under an evacuation order.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4076 7438 4080 7436 4082 7433 4085 7433
      4086 7432 4087 7434 4091 7433 4091 7430
      4088 7424 4069 7414 4060 7423 4059 7429
      4061 7431 4060 7446 4062 7443 4066 7440
      4066 7445 4067 7446 4072 7439 4075 7436

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JT
3 follow-up statements
431 
WGUS51 KOKX 142257
FFWOKX
NJC013-039-150100-
/O.EXT.KOKX.FF.W.0009.000000T0000Z-250715T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
657 PM EDT Mon Jul 14 2025

The National Weather Service in Upton has extended the

* Flash Flood Warning for...
  Essex County in northeastern New Jersey...
  Union County in northeastern New Jersey...

* Until 900 PM EDT.

* At 657 PM EDT, local law enforcement reported thunderstorms 
  producing heavy rain across the warned area. Between 4 and 5 
  inches of rain have fallen. Additional rainfall amounts of 1.5 to 
  2.5 inches are possible in the warned area. Flash flooding is 
  already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Law enforcement reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Newark, Elizabeth, Plainfield, Linden, Orange, Summit, Millburn, 
  Caldwell, Clark, Fairfield, Union, East Orange, Irvington, West 
  Orange, Montclair, Westfield, Livingston, Rahway, Maplewood and 
  Scotch Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now! This is a dangerous and life-threatening 
situation. Do not attempt to travel unless you are fleeing an area 
subject to flooding or under an evacuation order.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4076 7438 4080 7436 4082 7433 4085 7433
      4086 7432 4087 7434 4091 7433 4091 7430
      4088 7424 4069 7414 4060 7423 4059 7429
      4061 7431 4060 7446 4062 7443 4066 7440
      4066 7445 4067 7446 4072 7439 4075 7436

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JT
766 
WGUS51 KOKX 150023
FFWOKX
NJC013-039-150200-
/O.EXT.KOKX.FF.W.0009.000000T0000Z-250715T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
823 PM EDT Mon Jul 14 2025

The National Weather Service in Upton has extended the

* Flash Flood Warning for...
  Essex County in northeastern New Jersey...
  Union County in northeastern New Jersey...

* Until 1000 PM EDT.

* At 823 PM EDT, local law enforcement reported thunderstorms 
  producing heavy rain across the warned area. Between 4.5 and 5.5 
  inches of rain have fallen. Additional rainfall amounts of 0.2 to 
  0.5 inches are possible in the warned area. Flash flooding is 
  already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Law enforcement reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Newark, Elizabeth, Plainfield, Linden, Orange, Summit, Millburn, 
  Caldwell, Clark, Fairfield, Union, East Orange, Irvington, West 
  Orange, Montclair, Westfield, Livingston, Rahway, Maplewood and 
  Scotch Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now! This is a dangerous and life-threatening 
situation. Do not attempt to travel unless you are fleeing an area 
subject to flooding or under an evacuation order.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4076 7438 4080 7436 4082 7433 4085 7433
      4086 7432 4087 7434 4091 7433 4091 7430
      4088 7424 4069 7414 4060 7423 4059 7429
      4061 7431 4060 7446 4062 7443 4066 7440
      4066 7445 4067 7446 4072 7439 4075 7436

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JT
643 
WGUS71 KOKX 150151
FFSOKX

Flash Flood Statement
National Weather Service New York NY
951 PM EDT Mon Jul 14 2025

NJC013-039-150201-
/O.CAN.KOKX.FF.W.0009.000000T0000Z-250715T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Essex NJ-Union NJ-
951 PM EDT Mon Jul 14 2025

...FLASH FLOOD WARNING IS CANCELLED FOR ESSEX AND UNION COUNTIES...

The heavy rain has ended, but lingering flooding is expected and an 
Areal Flood Warning has been issued. Please continue to heed 
remaining road closures.

A Flood Watch remains in effect until 1200 AM EDT for portions of 
southern Connecticut and southeast New York.

&&

LAT...LON 4076 7438 4080 7436 4082 7433 4085 7433
      4086 7432 4087 7434 4091 7433 4091 7430
      4088 7424 4069 7414 4060 7423 4059 7429
      4061 7431 4060 7446 4062 7443 4066 7440
      4066 7445 4067 7446 4072 7439 4075 7436

$$

JT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:06 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 14, 3:06 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service New York NY
306 PM EDT Mon Jul 14 2025

.SYNOPSIS...
A weak front approaching from the west will move through
tonight and remain nearby as a Bermuda high remains anchored
well offshore. The boundary will lift north by Thursday, with an
attendant cold front following into late week. Behind it, high
pressure will attempt to build in this weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Key Points:

* Flood Watch remains in effect from 2 PM to midnight for NE NJ,
  the lower Hudson Valley, NYC, and SW CT, with scattered
  instances of flash flooding possible.

A shortwave trough axis moving out of the the eastern Great
Lakes/Ohio Valley region, and an accompanying sfc trough
approaching eastern PA, will both slide eastward toward and
across the region late today into tonight.

An increasingly moist and unstable air mass (PW 2 inches and
MLCAPE 1000-1500 J/kg with both still on the increase per SPC
mesoanalysis/forecast) has already led to sct showers/tstms
with heavy downpours mostly north of NYC, and isolated amts over
an inch in spots. An increasingly widespread threat of
torrential downpours from tstm activity should materialize later
today into this evening as the trough to the west approaches,
with 2+"/hr rainfall rates possible as MLCAPE increases to
1500-20 J/kg, PW increases closer to 2.25 inches, a deep warm
cloud layer up to 15 kft, and weak SW steering flow.

Highest coverage/confidence in this activity remains across NE
NJ and adjacent parts of the lower Hudson Valley, where 12Z HREF
now forecasts a 50% chance of 3+ inches of rain in 3 hours. A
30% chance of 3 inches in 3 hours now extends eastward into NYC
and the rest of the lower Hudson Valley. Latest HRRR suggests
the most likely time frame for the heaviest rainfall should be
from 22Z-02Z.

Weak low level shear/helicity profiles and weak LLJ appear to
be a limitation for sustained updraft and backbuilding storms.

Rainfall of 2-3 inches and locally up to 5 inches possible from
Rockland/Westchester southward into NE NJ. For the west of the
watch area, amounts of 1-2 inches and locally over 3 inches
possible. Most of this could fall in as little as a 3-hr
period.

Isolated strong to severe wet downbursts are also possible, more
so NW of NYC where instability will be maximized.

The trough will slowly slides east overnight, with convective
coverage and intensity on the wane.

Seasonably warm and very muggy conditions will prevail through
tonight, with low temps from the upper 60s well inland to the
mid 70s invof NYC.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
AM showers/tstms still possible Tue morning from NYC metro east
with the front still in the vicinity, then a chance for late day
showers/tstms from NYC north/west in the afternoon with a subtle
sfc trough still in the vicinity and a mid level shortwave
trough approaching. This activity should be on the weaker side
with instability much more limited and wind fields aloft weak.

Of more concern will be increasing heat/humidity. High temps on
Tue should reach the upper 80s/lower 90s from NYC north/west,
with mid 80s elsewhere. Combined with dewpoints in the upper
60s/lower 70s this could yield heat index values of 95-99 for
much of NE NJ and also parts of the lower Hudson Valley and the
CT river valley. A short fused heat advisory might be needed for
some or all of these areas.

Low temps Tue night should range once again from the upper 60s
well inland, to the mid 70s in the NYC metro area and western
Long Island.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Key Points:

* Increasing likelihood for heat indices to exceed 95F Wednesday
  through Friday across much of the region.

* Unsettled pattern with chances for afternoon showers and
  thunderstorms into late week.

The weakening frontal boundary lingers nearby into midweek as
sprawling high pressure remains anchored well out in the
Atlantic. SW flow helps usher in additional warm, moist air, and
temperatures nudge upwards. While nothing remarkable for mid
July, temperatures Wed through Fri likely top the upper 80s to
lower 90s for most, and with dew pts progged at least into the
upper 60s and lower 70s, heat indices should achieve mid to
upper 90s, with the hottest locales exceeding 100F. Heat
headlines will likely be needed as we move closer.

One caveat may be the unsettled pattern, with showers and
thunderstorms possible each afternoon through late week with
nearby frontal boundaries, though the overall severe risk
appears low. However, deep layer moisture should keep PWATs near
or above 2 inches, and with it, the potential for higher
rainfall rates with any convective activity.

Conditions potentially begin to settle into at least the start
of the weekend behind a cold fropa, as high pressure attempts
to build in from the Great Lakes.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
A weak cold front settles over the terminals this afternoon and
evening, gradually sinking to the south tonight.

Mainly VFR this afternoon with lingering MVFR ceilings across
eastern Long Island and southeast Connecticut. Showers and
thunderstorms will continue expanding in coverage this
afternoon, especially from NYC terminals on north and west.
Showers/thunderstorms this evening slowly push east and weaken,
with a few showers lingering overnight. Torrential downpours
with MVFR/IFR conditions possible in any shower/thunderstorm.

Low confidence flight category forecast tonight into early
Tuesday, but MVFR conditions possible at all terminals. IFR
also possible, especially across eastern Long Island and
southeast Connecticut. Conditions should become VFR Tuesday
morning.

S-SE winds around 10 kt this afternoon. Winds will diminish
tonight then become SW-S under 10 kt Tuesday morning.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Wind speeds may be a few kt higher at times through 21z.

Amendments for timing of showers and thunderstorms possible.

Low confidence flight category forecast tonight/early Tuesday
morning.

.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...

Tuesday Afternoon-Night: VFR during the afternoon/evening with a
chance of a shower/thunderstorm. MVFR or lower possible,
especially east of NYC metro at night.

Wednesday-Friday: MVFR or lower in any afternoon/evening
showers/thunderstorms.

Saturday: Mainly VFR.

Detailed information, including hourly TAF wind component
forecasts, can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
SW flow increasing to over 15 kt could build seas close to 5 ft
on the outer ocean waters E of Fire Island Inlet Thu night.
Otherwise, afternoon/evening showers/tstms through the period
could produce locally higher winds/seas at times.

&&

.HYDROLOGY...
Flood Watch remains in effect from 2 PM to midnight for NE NJ,
the lower Hudson Valley, NYC, and SW CT.

A widespread 2-3 inches of rainfall is likely across NE NJ and
adjacent portions of the lower Hudson Valley, where the most
persistent/widespread convection is likely based on predicted
synoptic/mesoscale environment and CAM output.

A widespread 1-2 inches of rain is likely with localized
rainfall totals of up to 3 inches possible for the rest of the
lower Hudson Valley, NYC, and SW CT.

Most of the above could fall in as little as a 3-hr period.

Rainfall rates of over 2 inches per hour are possible with
stronger and/or repeat convection, which could cause localized
instances of severe flooding.

&&

.TIDES/COASTAL FLOODING...
The rip current risk is low through Tuesday, with a 10 kt or
less onshore flow and weakening S-SE swell.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch until midnight EDT tonight for CTZ005-006-009.
NY...Flood Watch until midnight EDT tonight for NYZ067>075-176-178.
NJ...Flood Watch until midnight EDT tonight for NJZ002-004-006-
     103>108.
MARINE...None.

&&

SYNOPSIS...BG/DR
NEAR TERM...BG
SHORT TERM...BG
LONG TERM...DR
AVIATION...DS
MARINE...BG/DR
HYDROLOGY...BG/DR
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 14, 5:43 AM EDT, 11 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
543 AM EDT Mon Jul 14 2025

CTZ005-NJZ002-004-006-103>108-NYZ067>070-178-150945-
Northern Fairfield-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Queens-
543 AM EDT Mon Jul 14 2025

...FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Numerous showers and thunderstorms with heavy rain are likely this
afternoon and evening. Rainfall rates of 2+ inches per hr are
possible with any repetitive thunderstorm activity. A widespread 1 to
3 inches of rainfall is likely with localized rainfall totals of up
to 5 inches possible. Much of this could fall in only 3 to 4 hours,
causing scattered to numerous instances of flash flooding. Localized
severe flooding is possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ007-008-010>012-NYZ078>081-177-179-150945-
Northern Middlesex-Northern New London-Southern New Haven-
Southern Middlesex-Southern New London-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Nassau-Southern Nassau-
543 AM EDT Mon Jul 14 2025

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ006-009-NYZ071>075-176-150945-
Northern New Haven-Southern Fairfield-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northern Queens-
543 AM EDT Mon Jul 14 2025

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS
EVENING...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Scattered showers and thunderstorms with heavy rain are possible in
the watch area this afternoon and evening. Rainfall rates of 2+
inches per hr are possible with any repetitive thunderstorm activity.
A widespread 1/2 to 1 1/2 inches of rainfall is likely with
localized rainfall totals of up to 3 inches possible. Much of this
could fall in only 3 to 4 hours, causing isolated to scattered
instances of flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-150945-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
543 AM EDT Mon Jul 14 2025

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Jul 14, 4:43 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service New York NY
443 PM EDT Mon Jul 14 2025

CTZ005-009-NYZ070-071-142115-
Northern Fairfield CT-Southern Fairfield CT-Southern Westchester NY-
Northern Westchester NY-
443 PM EDT Mon Jul 14 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN FAIRFIELD AND NORTHERN
WESTCHESTER COUNTIES THROUGH 515 PM EDT...

At 442 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ridgefield to near New Canaan to near
Hawthorne. Movement was east at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Stamford, Norwalk, New Canaan, Greenwich, Ridgefield, Darien, Wilton,
Bedford, Rye Brook, Armonk, and Thornwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4129 7346 4112 7341 4101 7364 4106 7382
      4116 7372 4127 7366
TIME...MOT...LOC 2042Z 279DEG 9KT 4124 7358 4115 7357 4107 7376

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JT
Local storm report, Jul 14, 4:52 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
452 PM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Flash Flood      1 SSW Rahway            40.59N 74.29W
07/14/2025                   Union              NJ   Public

            Colonia Blvd at St Georges Avenue closed due
            to flooding.

&&
Local storm report, Jul 14, 4:58 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
458 PM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     Flash Flood      1 E Nanuet              41.09N 74.00W
07/14/2025                   Rockland           NY   Trained Spotter

            Upwards of a foot of water in a parking lot
            resulting in partially submerged cars.

&&
Local storm report, Jul 14, 5:03 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
503 PM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     Flash Flood      1 SE Airmont            41.09N 74.08W
07/14/2025                   Rockland           NY   Law Enforcement

            South Monsey Road near Saddle River Road is
            closed due to the Saddle River flooding over
            the road.

&&
Local storm report, Jul 14, 5:12 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
512 PM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     Flash Flood      Rahway                  40.61N 74.29W
07/14/2025                   Union              NJ   Public

            Vehicle stranded in flood waters on Saint
            Georges Avenue at Central Avenue.

&&
Local storm report, Jul 14, 5:23 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
523 PM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     Flash Flood      1 W Suffern             41.11N 74.15W
07/14/2025                   Rockland           NY   Public

            One to two feet of water on roadway under an
            overpass near the Suffern Train Station.
            Road impassable.

&&

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:59 AM EDTFlood WatchOKXBergen, Essex, Hudson, Passaic, Union22 hr
Jul 14, 3:38 PM EDTFlash Flood WarningOKXBergen5 hr
Jul 14, 4:04 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union15 min
Jul 14, 4:13 PM EDTFlash Flood WarningOKXBergen, Essex, Hudson, Passaic, Union4 hr
Jul 14, 5:20 PM EDTFlash Flood WarningOKXBergen4 hr
Jul 14, 5:30 PM EDTSpecial Weather StatementOKXEssex, Union45 min
Jul 14, 5:53 PM EDTFlash Flood WarningOKXBergen, Passaic2 hr
Jul 14, 6:34 PM EDTFlash Flood WarningOKXBergen, Hudson3 hr

Nearby

Flash Flood Warnings in New Jersey, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.